MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 US 6/150/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 US 6/150/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 390729
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 self-expandable stent system was selected for treatment of the proximal to mid sfa.When trying to deploy the stent, the catheter connected to the trigger, broke off.The stent could not be deployed and was taken out.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The instrument was returned with the handle being completely disassembled, indicating that the secondary release mechanism has been used.The outer shaft is retracted by about 92 mm.The stent is partially released, severely elongated and has fractured in its distal portion.The distal stent fragment was not returned.The proximal stent stopper and the proximal end of the inner shaft show signs of compression.The proximal portion of the outer shaft has ruptured inside the handle.The findings indicate that the stent was blocked and pulled back against the proximal stent stopper when the outer shaft was retracted.The blockage of the stent was most likely related to uncommonly high friction between the stent and the retractable outer shaft.Review of the production documentation verified that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations, no material or manufacturing related root cause was identified.The final root cause for the reported event could not be determined.

Brand Name
PULSAR-18 US 6/150/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key16413643
Report Number1028232-2023-00941
Device Sequence Number19655861
Product Code NIP
UDI-Device Identifier07640130436664
UDI-Public(01)07640130436664(17)2502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number390729
Device Catalogue NumberSEE MODEL NO.
Device Lot Number01226899
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale